Alert archive / Oklahoma / River Flood Warnings in 2012

River Flood Warning 8, NWS Norman, OK

April 11, 2012Major County, Woods County, Woodward County, Oklahoma

NWS Norman, OK issued this river flood warning at Apr 11, 2012, 12:17 PM CDT for Major County, Woods County, Woodward County, Oklahoma. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Apr 11, 2012, 12:17 PM CDT (17:17 UTC)
Expired
Apr 11, 2012, 8:05 PM CDT
In force
8 hr
Issued by
NWS Norman, OK
Flood severity
Minor

Counties Major County, OK, Woods County, OK, Woodward County, OK

The radar

The Vance AFB radar (KVNX), 73 km from the middle of the area, began a volume at 17:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Cimarron River near Waynoka (WANO2). The gauge peaked at 9.39 ft at Apr 11, 2012, 2:00 PM CDT.

actionminormoderate681004/1104/1204/13
Action stage
7.5 ft
Minor stage
8 ft
Moderate stage
10 ft
Major stage
12 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07158000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

215 
WGUS44 KOUN 111717
FLWOUN
FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1217 PM CDT WED APR 11 2012

OKC093-151-153-120517-
/O.NEW.KOUN.FL.W.0008.120411T1717Z-120412T1227Z/
/WANO2.1.ER.120411T1617Z.120412T0000Z.120412T0627Z.NO/
1217 PM CDT WED APR 11 2012

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A 

* FLOOD WARNING FOR 
  THE CIMARRON RIVER NEAR WAYNOKA. 
  
* UNTIL THURSDAY MORNING. 
  
* AT 11:30 AM WEDNESDAY THE STAGE WAS 8.6 FEET.  
  
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
  
* FLOOD STAGE IS 8.0 FEET. 
  
* FORECAST...THE CIMARRON RIVER IS EXPECTED TO CREST NEAR 9.5 FEET
  WEDNESDAY EVENING. THE CIMARRON RIVER WILL FALL BELOW FLOOD STAGE 
  EARLY THURSDAY MORNING. 
  
* IMPACT...AT 10 FEET...EXPECT FLOODING OF AGRICULTURAL LANDS...GAS 
  WELLS...AND RURAL ROADS. SOME FIELDS MAY BE ISOLATED BY DEEP FLOWS
  IN CUTOFF CHANNELS MEANDERING ACROSS THE FLOOD PLAIN. THE RIVER 
  REACH AFFECTED EXTENDS FROM NEAR FREEDOM UPSTREAM...TO THE U.S. 
  HIGHWAY 281 CROSSING SOUTH OF LITTLE SAHARA STATE PARK NEAR 
  WAYNOKA...TO NEAR ORIENTA IN MAJOR COUNTY.
  
  PEOPLE IN FLOOD PRONE AREAS SHOULD ACT NOW TO EVACUATE AND MOVE TO 
  HIGHER GROUND. DO NOT ENTER ALREADY FLOODED AREAS OR ATTEMPT TO 
  CROSS ROADWAYS COVERED BY HIGH WATER. STAY TUNED FOR FURTHER 
  INFORMATION BY LISTENING TO WEATHER RADIO OR LOCAL MEDIA SOURCES.

$$
2 follow-up statements
025 
WGUS84 KOUN 111901
FLSOUN
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORMAN OK
201 PM CDT WED APR 11 2012

OKC093-151-153-120301-
/O.EXT.KOUN.FL.W.0008.000000T0000Z-120412T1048Z/
/WANO2.1.ER.120411T1617Z.120411T1800Z.120412T0448Z.NO/
201 PM CDT WED APR 11 2012

THE FLOOD WARNING CONTINUES FOR
  THE CIMARRON RIVER NEAR WAYNOKA 
  
* UNTIL LATE TONIGHT. 
  
* AT 1:30 PM WEDNESDAY THE STAGE WAS 9.4 FEET. 
  
* MINOR FLOODING IS OCCURRING. 
  
* FLOOD STAGE IS 8.0 FEET. 
  
* FORECAST...THE CIMARRON RIVER IS CRESTING AND WILL BEGIN FALLING 
  BY LATE WEDNESDAY AFTERNOON. THE CIMARRON RIVER WILL FALL BELOW FLOOD 
  STAGE LATE WEDNESDAY EVENING. 
  
* IMPACT...AT  9 FEET...EXPECT SHALLOW FLOODING OF AGRICULTURAL LANDS
  ALONG THE RIVER. SOME FIELDS MAY BE ISOLATED BY DEEP FLOWS IN 
  CUTOFF CHANNELS MEANDERING ACROSS THE FLOOD PLAIN. THE RIVER REACH 
  AFFECTED EXTENDS FROM NEAR FREEDOM UPSTREAM...TO THE U.S. HIGHWAY 
  281 CROSSING SOUTH OF LITTLE SAHARA STATE PARK NEAR WAYNOKA...TO 
  NEAR ORIENTA IN MAJOR COUNTY.
  
$$
086 
WGUS84 KOUN 120105
FLSOUN
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORMAN OK
805 PM CDT WED APR 11 2012

OKC093-151-153-120135-
/O.CAN.KOUN.FL.W.0008.000000T0000Z-120412T1048Z/
/WANO2.1.ER.120411T1617Z.120411T1900Z.120411T2158Z.NO/
805 PM CDT WED APR 11 2012

THE FLOOD WARNING IS CANCELLED FOR
  THE CIMARRON RIVER NEAR WAYNOKA. 
  
* AT 7 PM WEDNESDAY THE STAGE WAS 7.5 FEET.
  
* FLOOD STAGE IS 8.0 FEET.
  
* THE CIMARRON RIVER CRESTED AT 9.39 FEET AT 2 PM WEDNESDAY...
  FELL BELOW FLOOD STAGE AT 5 PM WEDNESDAY...
  AND IS FORECAST TO CONTINUE TO FALL.
  
  THE CIMARRON RIVER HAS RECEDED TO BELOW FLOOD STAGE AT THIS 
  LOCATION. THIS WILL BE THE LAST STATEMENT FOR THIS LOCATION FOR 
  THIS EVENT.
  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this river flood warning went out at Apr 11, 11:49 AM CDT, 28 minutes earlier.

Area forecast discussion, Apr 11, 11:49 AM CDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1149 AM CDT WED APR 11 2012

.UPDATE...
EARLY MORNING CONVECTIVE RAINFALL IS COMING TO AN END AS MIXING
DISRUPTS THE MODEST LOW LEVEL JET THAT WAS IN PLACE. THE RAIN
REINFORCED A MILD AND MOIST AIRMASS OVER CENTRAL AND NORTHERN
OKLAHOMA...RESULTING IN LITTLE CHANGE TO TEMPERATURE...AND
WIDESPREAD PERSISTENT CLOUD COVER. WE LOWERED HIGH TEMPERATURES
TO ACCOUNT FOR THIS.

COOL OUTFLOW HAS STRENGTHENED THE GRADIENT ALONG A WARM FRONT
LOCATED NEAR THE RED RIVER. SYNOPTIC LIFT AT MID LEVELS IS AT A
MINIMUM THIS AFTERNOON...BUT LOW LEVEL CONVERGENCE NEAR THE WARM
FRONT...AND CONTINUED WARM ADVECTION ALONG OUR WESTERN AND
NORTHERN BORDERS...MAY RESULT IN ADDITIONAL THUNDERSTORM
DEVELOPMENT. SHORT RANGE MODELS BREAK OUT AT LEAST A FEW STORMS...
ESPECIALLY NEAR THE WARM FRONT. IF THESE OCCUR...THEY WILL LIKELY
NOT BE SUSTAINED FOR MORE THAN 2 OR 3 HOURS...GIVEN THE LACK OF
LIFTING. THEY COULD...HOWEVER...PRODUCE SEVERE WEATHER...AS
MODERATE INSTABILITY AND SUFFICIENT WIND SHEAR WILL BE IN PLACE
THIS AFTERNOON AND EARLY EVENING.

THE MORNING MODEL RUNS ALSO FEATURE QUITE A BIT OF COVERAGE OF
RAINFALL LATER TONIGHT...WITH ANOTHER LOW LEVEL JET CYCLE AND
INCREASING WESTERLY FLOW ALOFT. RAIN IS LIKELY TO BE ONGOING AGAIN
TOMORROW MORNING...COMING IN FROM THE WEST.

&&

PREV DISCUSSION... /ISSUED 546 AM CDT WED APR 11 2012/
A PACIFIC LOW WILL MOVE ONSHORE FRIDAY MORNING...AS ANOTHER
SHORTWAVE TROUGH MOVES OUT OF THE ROCKIES AND INTO THE SOUTHERN
AND CENTRAL PLAINS. A LEE SURFACE LOW WILL DRIFT NORTHEASTWARD
WITH IT AND A +45 KT SSWLY LLJ OVER OK IS EXPECTED TO VEER
SLIGHTLY THROUGH THE EARLY MORNING HOURS. THIS LLJ...COMBINED WITH
PERHAPS ENOUGH MID LEVEL LIFT FROM A WEAKER SHORTWAVE TROUGH
MOVING ACROSS CENTRAL OK...MAY SUPPORT REDEVELOPMENT DURING THE
EARLY MORNING HOURS FRIDAY ESPECIALLY OVER NORTHERN OKLAHOMA. THE
BEST RAIN CHANCES STILL APPEAR TO BE LATE SATURDAY THROUGH AT
LEAST SUNDAY MORNING AS A CLOSED LOW MOVES OVER THE FOUR CORNERS
REGION AND A STRONG UPPER JET EXTENDS FROM THE SOUTHWEST THROUGH
THE CENTRAL PLAINS. THE EASTERN HALF OF THE CWA APPEARS TO BE
FAVORED AT THE MOMENT FOR PERHAPS SOME HEAVY RAINFALL MONDAY...AS
DIV ALOFT ASSOCIATED WITH THE RRQ OF THE UPPER JET TRAVERSES THIS
AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  67  54  74  61 /  20  40  30  30
HOBART OK         72  57  76  60 /  20  40  30  30
WICHITA FALLS TX  82  60  82  64 /  30  50  20  20
GAGE OK           63  56  79  52 /  30  60  30  30
PONCA CITY OK     64  50  70  61 /  20  50  50  30
DURANT OK         75  53  75  61 /  30  20  20  20

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

22/25
Hazardous weather outlook, Apr 11, 10:38 AM CDT, 1 hour 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1038 AM CDT WED APR 11 2012

OKZ004>048-050>052-TXZ083>090-121000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1038 AM CDT WED APR 11 2012

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THUNDERSTORM OUTLOOK...
ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE IN SOUTHERN OKLAHOMA
AND WESTERN NORTH TEXAS.

TIMING...
THE MOST LIKELY TIME FOR SEVERE STORMS WILL BE FROM 4 TO 10 PM.

IMPACTS...
LARGE HAIL UP TO GOLF BALL SIZE...
DAMAGING WINDS TO 60 MPH...
FLOODING RAIN...

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL IN
SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS...SHOULD REMAIN ALERT TO
THE POSSIBILITY OF ISOLATED SEVERE STORMS THIS EVENING.

.DISCUSSION...
A FEW THUNDERSTORMS IN CENTRAL OKLAHOMA THIS MORNING...WILL
PRODUCE BRIEF HEAVY RAIN AND CLOUD TO GROUND LIGHTNING...WHILE
MOVING INTO SOUTHEAST OKLAHOMA EARLY THIS AFTERNOON. COOL OUTFLOW
FROM THESE STORMS WILL STRENGTHEN THE AIRMASS CONTRAST ALONG A
WARM FRONT LOCATED NEAR THE RED RIVER. CONVERGENCE NEAR THE WARM
FRONT SHOULD BE SUFFICIENT FOR A FEW AFTERNOON AND EVENING
THUNDERSTORMS. ALTHOUGH UPPER LEVEL SUPPORT IS LACKING TODAY...
THE AVAILABLE INSTABILITY AND WIND SHEAR WILL SUPPORT ISOLATED
SEVERE WEATHER THROUGH MID EVENING. THE MAIN HAZARDS WILL BE LARGE
HAIL AND HEAVY RAINFALL.

OVERNIGHT...ADDITIONAL THUNDERSTORMS MAY DEVELOP OR MOVE INTO THE
AREA WEST OF ALVA TO LAWTON IN OKLAHOMA...AND WEST OF WICHITA
FALLS IN TEXAS. SEVERE WEATHER IS NOT EXPECTED OVERNIGHT...BUT
SMALL HAIL AND LOCALLY HEAVY RAIN WILL BE POSSIBLE.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY APRIL 12.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...40 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORM OUTLOOK...
AN ACTIVE SPRING PATTERN WILL PERSIST FROM THURSDAY THROUGH AT
LEAST SUNDAY. THE COVERAGE OF THUNDERSTORMS WILL INCREASE EACH
DAY...AND THE FOCUS FOR SEVERE WEATHER AND HEAVY RAIN WILL
PROGRESS FARTHER EAST WITH EACH PASSING DAY...AS AN UPPER LEVEL
TROUGH APPROACHES. SUPERCELL STORMS PRODUCING DAMAGING HAIL ARE
EXPECTED IN THE AFTERNOON AND EVENING HOURS...ESPECIALLY ON FRIDAY
AND SATURDAY. STORMS IN THE OVERNIGHT HOURS WILL BE MORE LIKELY TO
PRODUCE STRAIGHT LINE WINDS AND HEAVY RAIN. TRANSITION TO A
WIDESPREAD HEAVY RAIN AND FLOODING EVENT MAY OCCUR IN
SOUTHERN...CENTRAL...AND EASTERN OKLAHOMA FROM SATURDAY NIGHT
INTO SUNDAY.

SINCE WE ARE MOVING DEEP INTO OUR SPRING SEVERE WEATHER SEASON...
AND SUPERCELL STORMS ARE FORECAST...IT WOULD ALSO BE A GOOD IDEA
TO REVIEW TORNADO SAFETY RECOMMENDATIONS...CHECK THE BATTERIES AND
RECEPTION OF YOUR NOAA WEATHER RADIO...AND STAY IN TOUCH WITH
WEATHER INFORMATION THROUGH THIS WEEKEND.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY
5 AM THURSDAY.

BURKE/MAXWELL

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 1:35 AM CDTSpecial Weather StatementOUNHarper25 min
Apr 11, 2:19 AM CDTSpecial Weather StatementOUNGarfield26 min
Apr 11, 2:53 AM CDTSpecial Weather StatementOUNGarfield52 min
Apr 11, 2:55 AM CDTSpecial Weather StatementOUNLogan50 min
Apr 11, 2:57 AM CDTSpecial Weather StatementOUNAlfalfa48 min
Apr 11, 3:35 AM CDTSpecial Weather StatementOUNGarfield, Payne40 min
Apr 11, 3:38 AM CDTSpecial Weather StatementOUNWoods52 min
Apr 11, 3:44 AM CDTSevere Thunderstorm WarningOUNGarfield, Kingfisher, Logan46 min
Apr 11, 3:55 AM CDTSevere Thunderstorm WarningOUNPayne22 min
Apr 11, 4:13 AM CDTSpecial Weather StatementOUNGarfield47 min
Apr 11, 4:15 AM CDTSpecial Weather StatementOUNWoods30 min
Apr 11, 4:28 AM CDTAreal Flood AdvisoryOUNGarfield, Kingfisher, Logan3 hr
Apr 11, 4:33 AM CDTAreal Flood AdvisoryOUNWoods, Woodward3 hr
Apr 11, 4:39 AM CDTSpecial Weather StatementOUNPayne51 min
Apr 11, 4:40 AM CDTSpecial Weather StatementOUNLogan50 min
Apr 11, 4:42 AM CDTSpecial Weather StatementOUNAlfalfa48 min
Apr 11, 5:33 AM CDTSpecial Weather StatementOUNLogan42 min

Nearby

River Flood Warnings in Oklahoma, 2012Every river flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.